Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 42, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 16, 2020, 4:18 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 4:18 PM CDT (21:18 UTC)
- Expired
- Sep 17, 2020, 6:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
462 WHUS74 KMOB 162118 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 418 PM CDT Wed Sep 16 2020 GMZ630>633-650-670-170700- /O.CAN.KMOB.TR.W.1019.000000T0000Z-000000T0000Z/ /O.NEW.KMOB.SC.Y.0042.200916T2118Z-200917T1100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 418 PM CDT Wed Sep 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT THURSDAY... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ634>636-655-675-170700- /O.CON.KMOB.TR.W.1019.000000T0000Z-000000T0000Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 418 PM CDT Wed Sep 16 2020 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 10 to 15 ft. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Tropical Storm force winds possible from through the next few hours. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
838 WHUS74 KMOB 170059 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 759 PM CDT Wed Sep 16 2020 GMZ634>636-655-675-171100- /O.CAN.KMOB.TR.W.1019.000000T0000Z-000000T0000Z/ /O.EXA.KMOB.SC.Y.0042.000000T0000Z-200917T1100Z/ Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 759 PM CDT Wed Sep 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT THURSDAY... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Pensacola Bay System, Western Choctawhatchee Bay, Eastern Choctawhatchee Bay, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>633-650-670-171100- /O.CON.KMOB.SC.Y.0042.000000T0000Z-200917T1100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 759 PM CDT Wed Sep 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
399 WHUS74 KMOB 171102 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 602 AM CDT Thu Sep 17 2020 GMZ630>636-650-655-670-675-171215- /O.EXP.KMOB.SC.Y.0042.000000T0000Z-200917T1100Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 602 AM CDT Thu Sep 17 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have decreased to below small craft conditions. Small craft should continue to exercise caution as winds and seas slowly decrease today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 1:18 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 16, 1:18 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Mobile AL Issued by National Weather Service Key West FL 118 PM CDT Wed Sep 16 2020 .AVIATION... 18Z issuance...SFC winds and gusts continue to decline at the PNS, BFM, and MOB terminals, although extensive low- level cloud cover persists, retaining MVFR CIGS. The LIX and EVX radars occasionally sample weak showers within the relatively rain-free western flank of Tropical Storm Sally. These showers recently dropped VIS to below 2 SM at MOB. We will continue to advertise these VIS restrictions at MOB and BFM for the next couple of hours. Crosswinds and MVFR CIGS/VIS should end at all terminals by 06Z to 09Z. Finally, saturated soils, sinking air aloft, SFC wind speeds decreasing to 5 knots or less, and clearing skies, may result in some radiation/ground fog after 09Z. The wind field between 925-700 mb may stay just strong enough to hold onto some low- level cloud cover. Because of the lingering SCT cloud decks, we will refrain from including VIS restrictions due to fog at the terminals. /CLR && PREV DISCUSSION... /issued 631 AM CDT Wed Sep 16 2020/ UPDATE...Tornado watch #491 has been issued by the Storm Prediction Center until 6 PM for south central AL, all of the northwest FL panhandle extending south out across the FL coastal waters. Zones and marine forecast products have been updated to include the new headlines. /10 PREV DISCUSSION... /issued 414 AM CDT Wed Sep 16 2020/ NORTHERN EYEWALL OF DANGEROUS HURRICANE SALLY LASHING THE GULF COAST... CATASTROPHIC AND LIFE THREATENING FLASH FLOODING UNFOLDING... NEAR TERM UPDATE /Now Through Thursday/...The center of Hurricane Sally was about 14 miles south southwest of Orange Beach. The northern eye-wall of Hurricane Sally is pounding coastal Baldwin county and southern Mobile Bay and portions of the northwest FL panhandle with intense wind early this morning. There have been reports of dangerous flash flooding where citizens have been rescued from high water in coastal Baldwin Co. Many area roads have become inundated and impassable. This continues to be a very dangerous and evolving flash flood situation by the hour, especially at night when flooded roadways are difficult to see. We look to be well on the way to a historic flooding rain event which could total upwards of around 30" or even perhaps higher in some areas before all is said and done. Surge will be greatest along and east of where Sally crosses the coast this morning and large, dangerous breakers will likely result in coastal erosion along area beaches. Forecasters are also concerned about the development of tornadoes in outer-bands that pivot inland today. In these bands, tornadic signatures can develop quickly and move rapidly from the southeast to northwest in Sally's eastern quadrant. Sally is finally expected to move ashore near Orange Beach around 7 AM this morning. Thereafter, the wind field is forecast to begin gradually weakening/shrinking as Sally lifts northeast. Sally tracks northeast to the east of I-65 tonight and moves out of the forecast area by Thursday AM. Although Sally's wind field will begin to wind down as it moves inland, dangerous torrential rainfall will still occur and result in life threatening, catastrophic flash flooding across many areas. Dangerous river flooding is also expected as many rivers are expected to go into moderate to major flooding with some near record crests forecast. Residents should monitor the latest river forecasts and be prepared to seek higher ground. As Sally moves away, coverage of rains will begin to lower over the southwest zones late Wednesday night but remain likely over the eastern zones perhaps into Thursday. It is extremely important to stay vigilant and have an action plan in place as short term adjustments to track and intensity can still occur. Therefore, please make sure to continue to check our web-page (weather.gov/mob) as well as the National Hurricane Center (www.hurricanes.gov) for the latest updates and information on Hurricane Sally. Given the track of Sally, forecasters have lowered some of the tropical warnings over the western zones. All other warnings remain unchanged. See below for the latest updated listing on all watch/warning/advisories that are in effect. Stay safe. /10 SHORT TERM /Thursday night Through Saturday night/...Remnants of Sally are progged to move northeast over the southeast US Thursday night into Friday. Remnants of Sally will merge with a frontal boundary on Friday. The front moves south across the area on Friday with isolated to scattered showers and thunderstorms ahead of the front. A broad upper level trof looks to remain aligned from the southeast US to the western Gulf low intersecting a narrow zone of deep moisture. The passage of subtle impulses in the mean southwest flow aloft along with lingering moisture supports mentioning a small chance of showers and storms along and east of the I-65 corridor through Saturday. PoPs become suppressed to the south over the coastal waters Saturday night. The big impacts will focus on river flooding which continues into the weekend. /10 EXTENDED TERM /Sunday Through Wednesday/...The medium range looks to be fairly benign from a sensible weather standpoint. The global spectral models show a southward push of drier air in the wake of an upper trof pushing off the east coast and large surface high pressure centered over the OH River Valley. Front that comes through in the short term, stalls over the central Gulf. A small chance of showers generally over the coastal waters. Not too bad for daytime highs. Mid to upper 70s Sunday moderate gradually by the first of next week into the upper 70s/lower 80s. A slight touch of fall in the air for much of the area with overnight lows possibly dipping into the mid to upper 50s interior. Mid to upper 60s coast. /10 MARINE...Dangerous conditions to continue over the marine area with Hurricane Sally. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Sep 16, 1:03 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
103 PM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD BREWTON 31.10N 87.07W
09/16/2020 ESCAMBIA AL BROADCAST MEDIA
SEVERAL ROADS ARE IMPASSABLE IN DOWNTOWN
BREWTON DUE TO HIGH WATER.
&&
JFBLocal storm report, Sep 16, 1:14 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
114 PM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FLASH FLOOD ANDALUSIA 31.31N 86.48W
09/16/2020 COVINGTON AL EMERGENCY MNGR
SEVERAL ROADS ACROSS THE COUNTY FLOODED AND
CLOSED.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Sep 15, 8:16 PM CDT | Special Marine Warning | MOB | 44 min | |
| Sep 15, 8:29 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Sep 15, 9:54 PM CDT | Areal Flood Advisory | MOB | Baldwin, Covington, Escambia | 6 hr |
| Sep 15, 10:53 PM CDT | River Flood Warning | MOB | Covington | 5 days |
| Sep 15, 11:00 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 8 hr |
| Sep 15, 11:40 PM CDT | Special Marine Warning | MOB | 25 min | |
| Sep 16, 1:03 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Sep 16, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Sep 16, 2:08 AM CDT | Special Marine Warning | MOB | 22 min | |
| Sep 16, 2:57 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 16, 3:58 AM CDT | Flash Flood Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 6 hr |
| Sep 16, 5:00 AM CDT | Flash Flood Warning | MOB | Baldwin, Covington, Escambia | 10 hr |
| Sep 16, 9:33 AM CDT | Flash Flood Warning | MOB | Baldwin | 8 hr |
| Sep 16, 9:49 AM CDT | Flash Flood Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 9 hr |
| Sep 16, 1:21 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 15 hr |
| Sep 16, 1:21 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 15 hr |
| Sep 16, 1:35 PM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 10 hr |
| Sep 16, 2:26 PM CDT | Areal Flood Warning | MOB | Baldwin | 12 hr |
| Sep 16, 3:04 PM CDT | Flash Flood Warning | MOB | Covington, Escambia | 116 min |
| Sep 16, 4:45 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 12 hr |
| Sep 15, 11:36 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 28 min |
| Sep 16, 2:59 AM CDT | Tornado Warning | MOB | Santa Rosa | 31 min |
| Sep 16, 3:42 AM CDT | Tornado Warning | MOB | Santa Rosa | 15 min |
| Sep 16, 3:44 AM CDT | Tornado Warning | MOB | Okaloosa | 16 min |
| Sep 16, 3:45 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 8 hr |
| Sep 16, 4:00 AM CDT | Tornado Warning | MOB | Okaloosa | 15 min |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.